Alert archive / Florida / Gale Warnings in 2014
Gale Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale warning at Jan 5, 2014, 4:02 PM EST. It took effect at Jan 6, 2014, 5:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2014, 4:02 PM EST (21:02 UTC)
- In effect from
- Jan 6, 2014, 5:00 AM EST
- Expired
- Jan 6, 2014, 10:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
094 WHUS72 KTAE 052102 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 402 PM EST SUN JAN 5 2014 ...HAZARDOUS CONDITIONS WILL DEVELOP LATE TONIGHT THROUGH MONDAY AS A STRONG ARCTIC COLD FRONT MOVES THROUGH... GMZ750-755-770-775-060430- /O.UPG.KTAE.GL.A.0002.140106T1200Z-140107T0300Z/ /O.NEW.KTAE.GL.W.0002.140106T1000Z-140107T0300Z/ /O.NEW.KTAE.SC.Y.0002.140107T0300Z-140107T2100Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 402 PM EST SUN JAN 5 2014 ...GALE WARNING IN EFFECT FROM 5 AM TO 10 PM EST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM MONDAY TO 4 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 10 PM EST MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM MONDAY TO 4 PM EST TUESDAY. * PEAK WINDS...NORTHWEST 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE. * PEAK SEAS...8 TO 11 FEET OCCASIONALLY UP TO 15 FEET...HIGHEST OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-765-060430- /O.NEW.KTAE.SC.Y.0002.140106T1000Z-140107T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 402 PM EST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM MONDAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 7 AM EST TUESDAY. * WINDS: NORTHWEST AROUND 25 KNOTS PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
201 WHUS72 KTAE 060300 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 PM EST SUN JAN 5 2014 ...HAZARDOUS CONDITIONS WILL DEVELOP LATE TONIGHT THROUGH MONDAY AS A STRONG ARCTIC COLD FRONT MOVES THROUGH... GMZ750-755-770-775-060930- /O.CON.KTAE.GL.W.0002.140106T1000Z-140107T0300Z/ /O.CON.KTAE.SC.Y.0002.140107T0300Z-140107T2100Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1000 PM EST SUN JAN 5 2014 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 10 PM EST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM MONDAY TO 4 PM EST TUESDAY... * PEAK WINDS...NORTHWEST 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE. * PEAK SEAS...8 TO 11 FEET OCCASIONALLY UP TO 15 FEET...HIGHEST OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-765-060930- /O.CON.KTAE.SC.Y.0002.140106T1000Z-140107T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 1000 PM EST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 7 AM EST TUESDAY... * WINDS: NORTHWEST AROUND 25 KNOTS PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
171 WHUS72 KTAE 060851 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 351 AM EST MON JAN 6 2014 ...HAZARDOUS BOATING CONDITIONS WILL RAPIDLY OVERSPREAD THE GULF TODAY WITH GALE CONDITIONS POSSIBLE OFFSHORE... GMZ750-755-061700- /O.CAN.KTAE.GL.W.0002.140106T1000Z-140107T0300Z/ /O.EXT.KTAE.SC.Y.0002.140106T1000Z-140107T1500Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- 351 AM EST MON JAN 6 2014 ...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 AM EST TUESDAY... * PEAK WINDS...NORTHWEST 25 TO 30 KNOTS WITH OCCASIONAL GUSTS AS HIGH AS 35 KNOTS. * PEAK SEAS...7 TO 9 FEET OCCASIONALLY AS HIGH AS 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ770-775-061700- /O.CON.KTAE.GL.W.0002.140106T1000Z-140107T0300Z/ /O.CON.KTAE.SC.Y.0002.140107T0300Z-140107T2100Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 351 AM EST MON JAN 6 2014 ...A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST TUESDAY... * PEAK WINDS...NORTHWEST AROUND 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE. * PEAK SEAS...9 TO 11 FEET OCCASIONALLY UP TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ730-765-061700- /O.EXT.KTAE.SC.Y.0002.140106T1000Z-140107T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 351 AM EST MON JAN 6 2014 ...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS: NORTHWEST AROUND 25 KNOTS WITH FREQUENT GUSTS TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRIGAN
027 WHUS72 KTAE 061537 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1037 AM EST MON JAN 6 2014 ...HAZARDOUS BOATING CONDITIONS CONTINUE OVER ALL THE COASTAL WATERS OF THE NORTHEAST GULF OF MEXICO... GMZ770-775-062100- /O.CON.KTAE.GL.W.0002.000000T0000Z-140107T0300Z/ /O.CON.KTAE.SC.Y.0002.140107T0300Z-140107T2100Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1037 AM EST MON JAN 6 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST TUESDAY. * WINDS: NORTHWEST AROUND 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE TODAY...BECOMING NORTH AROUND 25 KNOTS TONIGHT. * SEAS: PEAKING AT 9 TO 12 FEET OCCASIONALLY UP TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ730-750-755-765-062100- /O.CON.KTAE.SC.Y.0002.000000T0000Z-140107T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 1037 AM EST MON JAN 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. * WINDS: NORTHWEST 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 30 KNOTS. * SEAS: PEAKING AT 8 TO 11 FEET MORE THAN 10 MILES OFFSHORE WITH OCCASIONAL WAVES TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 08-LAMERS
642 WHUS72 KTAE 062034 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 334 PM EST MON JAN 6 2014 ...HAZARDOUS BOATING CONDITIONS CONTINUE OVER ALL THE COASTAL WATERS OF THE NORTHEAST GULF OF MEXICO... GMZ770-775-070445- /O.CON.KTAE.GL.W.0002.000000T0000Z-140107T0300Z/ /O.CON.KTAE.SC.Y.0002.140107T0300Z-140107T2100Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 334 PM EST MON JAN 6 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST TUESDAY... * WINDS: NORTHWEST AROUND 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE THROUGH THIS EVENING...BECOMING NORTH AROUND 25 KNOTS OVERNIGHT. * SEAS: PEAKING AT 9 TO 12 FEET OCCASIONALLY UP TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ730-750-755-765-070445- /O.CON.KTAE.SC.Y.0002.000000T0000Z-140107T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 334 PM EST MON JAN 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS: NORTHWEST 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 30 KNOTS THIS EVENING. * SEAS: PEAKING AT 8 TO 10 FEET MORE THAN 10 MILES OFFSHORE WITH OCCASIONAL WAVES TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
991 WHUS72 KTAE 070259 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 959 PM EST MON JAN 6 2014 ...HAZARDOUS BOATING CONDITIONS CONTINUE OVER ALL THE COASTAL WATERS OF THE NORTHEAST GULF OF MEXICO... GMZ770-775-071100- /O.EXP.KTAE.GL.W.0002.000000T0000Z-140107T0300Z/ /O.CON.KTAE.SC.Y.0002.140107T0300Z-140107T2100Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 959 PM EST MON JAN 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... ...GALE WARNING WILL EXPIRE AT 10 PM EST THIS EVENING... THE GALE WARNING WILL EXPIRE AT 10 PM EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY. * WINDS: NORTHWEST 20 TO 25 KNOTS. * SEAS: PEAKING AT 9 TO 12 FEET OCCASIONALLY UP TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-750-755-765-071100- /O.CON.KTAE.SC.Y.0002.000000T0000Z-140107T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 959 PM EST MON JAN 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. * WINDS: NORTHWEST 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 30 KNOTS THIS EVENING. * SEAS: PEAKING AT 8 TO 10 FEET MORE THAN 10 MILES OFFSHORE WITH OCCASIONAL WAVES TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOORE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Jan 5, 3:49 PM EST, 13 minutes earlier.
Area forecast discussion, Jan 5, 3:49 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 PM EST Sun Jan 5 2014
...DANGEROUSLY COLD TEMPERATURES AND WIND CHILLS EXPECTED EARLY
THIS WEEK...
.SHORT TERM [Tonight Through Tuesday Night]...
Arctic front will race across the region tonight, reaching SE
Alabama around 04Z and exiting the SE Big Bend by 12Z. Very cold
air will spill into the region behind the front on strong
northwesterly winds. A line of showers is expected right along the
front, forced by strong low-level convergence as the arctic
airmass undercuts the current moist and mild airmass. Some light
rain or sprinkles are also possible just behind the front as well.
However, freezing surface temperatures are expected to lag the
front enough to prevent any wintry precipitation.
Temperatures will fall rapidly in the wake of the front, with the
northwestern third of the forecast area falling below freezing by
sunrise, and the remainder of the area dropping into the 30s.
With the freezing temperatures and strong winds Monday morning,
apparent temperatures will drop below 20 degrees for several hours
for the northwestern third, necessitating a Wind Chill Advisory (in
addition to the Freeze Warning). Afternoon highs will range from
near freezing in the north to the mid 40s in the southeastern Big
Bend.
A very cold night is on tap for Monday night, as the arctic
airmass settles in and H85 temps drop well below zero. Tuesday
morning lows are a blend of the raw and statistical guidance, with
minimums in the teens for entire forecast area. Wind Chill will be
of particular concern as winds stay above 10 mph throughout the
night. Minimum apparent temperatures in the single digits are
anticipated everywhere around sunrise on Tuesday, with values
approaching 0 along the northern boundary of the forecast area.
These values still support the ongoing Wind Chill Watch for
SE Alabama and portions of SW Georgia. The decision on an upgrade
to a Wind Chill Warning will be made overnight or on Monday.
Cold temperatures will continue through the day on Tuesday into
Tuesday night. The raw guidance is generally colder with afternoon
max temperatures than the statistical guidance. Have leaned
towards the colder end given the strength of the airmass and the
low sun angle of early January. Much of SE Alabama and SW Georgia
will remain below freezing all day, with most of the Florida
Panhandle and Big Bend only reaching the mid 30s. This will
likely be the coldest day for the region since 1996.
Another hard freeze appears likely Tuesday night into Wednesday as
the arctic high tracks trough central Georgia and then into the
Carolina Piedmont by 12Z on Tuesday. The degree of decoupling and
the potential for any high clouds will have a large impact on
temperatures for Wednesday morning, where radiational cooling will
be the driving force. At this time, have upper teens for most of
the area. However, areas that decouple for most of the night could
see temperatures several degrees lower.
.LONG TERM [Wednesday Through Sunday]...
As an upper level trough lifts up the NErn CONUS, the Arctic
airmass will shift northeastward and allow the slow return of
warmer, moist air to the region. By the end of the week, two
shortwave impulses will propagate through the upper level longwave
pattern. On Thursday, the first impulse will increase moisture and
rain chances (30-40%) in our southeastern zones. The second
impulse will deepen more and is forecast to develop a cold front
that will move through the area Saturday and Sunday (rain chances
30-50%). Highs Wednesday will still be in the 40s and 50s and lows
Wednesday night will still hover around freezing in our
northwestern zones. Daytime temperatures across the area will warm
to the 60s again by Friday and may even reach the low 70s in some
of our southeastern zones ahead of the next cold front.
&&
.AVIATION...
[Through 18Z Monday]
Most TAF sites were VFR at TAF issuance time, but as a cold front
sweeps through the area tonight we should see CIGS lower into the
MVFR range. Some guidance is more pessimistic in the IFR range for
a time tonight, but such ceilings have not materialized to the
west or in recent days. Therefore, we are generally just calling
for MVFR with a brief period of -SHRA. After the front passes,
-SHRA will end and clouds should scatter out with gusty northwest
winds setting in at all terminals.
&&
.MARINE...
Strong winds with frequent gusts to near gale force will develop
early Monday morning in the wake of an arctic front. The gale
conditions should diminish by Monday evening. However, Small Craft
Advisory conditions will continue through early Tuesday. Moderate
northeasterly flow will then continue through the end of the week.
&&
.FIRE WEATHER...
A strong cold front crossing the Lower Mississippi Valley this
afternoon will sweep across the forecast area tonight into Monday
morning. It will be quite windy behind the front on Monday, but RH
will not drop low enough for any red flag concerns. As the center
of the arctic airmass approaches the forecast area on Tuesday,
much drier air will accompany it. Dew points will drop to zero or
even slightly below. Minimum RH will be in the 18-25% range.
However, winds will drop off significantly and this will prevent
us from reaching red flag criteria in any of the three states we
serve. Fuel moisture levels would need to drop considerably for
red flag criteria to be realized in GA or FL with these lighter
winds.
&&
.HYDROLOGY...
Only the Apalachicola River at Blountstown and the Choctawhatchee
River near Bruce are in minor flood stage. Bruce is expected to
hover near the flood stage threshold for most of today, falling
below flood stage overnight. Blountstown is falling, but is
forecast to remain in minor flood stage through Tuesday morning.
Detailed stage information pertaining to the above, and all area
rivers can be found at the following link:
http://water.weather.gov/ahps2/index.php?wfo=tae
&&
.Preliminary Point Temps/PoPs...
Tallahassee 43 43 19 36 18 / 50 20 0 0 0
Panama City 39 41 23 36 25 / 50 10 0 0 0
Dothan 29 35 15 31 18 / 50 10 0 0 0
Albany 36 37 15 31 17 / 50 10 0 0 0
Valdosta 47 47 18 35 18 / 40 30 0 0 0
Cross City 59 59 19 40 19 / 30 30 0 0 0
Apalachicola 45 45 24 38 26 / 50 20 0 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...Hard Freeze Warning from 9 PM EST /8 PM CST/ Monday to Noon EST
/11 AM CST/ Tuesday for Calhoun-Coastal Bay-Coastal Dixie-
Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
Taylor-Coastal Wakulla-Gadsden-Inland Bay-Inland Dixie-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
Inland Wakulla-Lafayette-Leon-Liberty-Madison-South Walton.
Hard Freeze Warning from 4 PM Monday to 1 PM CST Tuesday for
Central Walton-Holmes-Inland Walton-Jackson-Washington.
Freeze Warning from 4 AM to Noon CST Monday for Central Walton-
Holmes-Inland Walton-Jackson-Washington.
Wind Chill Advisory from 4 AM to 1 PM CST Monday for Central
Walton-Holmes-Inland Walton.
GA...Hard Freeze Warning from 9 PM Monday to Noon EST Tuesday for Ben
Hill-Berrien-Brooks-Colquitt-Cook-Decatur-Grady-Irwin-
Lanier-Lowndes-Mitchell-Thomas-Tift-Turner-Worth.
Wind Chill Watch from late Monday night through Tuesday morning
for Baker-Ben Hill-Berrien-Calhoun-Clay-Colquitt-Cook-
Dougherty-Early-Irwin-Lanier-Lee-Miller-Mitchell-Quitman-
Randolph-Terrell-Tift-Turner-Worth.
Hard Freeze Warning from 5 PM Monday to 2 PM EST Tuesday for
Baker-Calhoun-Clay-Dougherty-Early-Lee-Miller-Quitman-
Randolph-Seminole-Terrell.
Freeze Warning from 5 AM to 1 PM EST Monday for Baker-Calhoun-
Clay-Dougherty-Early-Lee-Miller-Quitman-Randolph-Seminole-
Terrell.
Wind Chill Advisory from 5 AM to 2 PM EST Monday for Calhoun-
Clay-Dougherty-Early-Lee-Quitman-Randolph-Terrell.
AL...Wind Chill Watch from late Monday night through Tuesday morning
for Coffee-Dale-Geneva-Henry-Houston.
Hard Freeze Warning from 4 PM Monday to 1 PM CST Tuesday for
Coffee-Dale-Geneva-Henry-Houston.
Freeze Warning from 4 AM to Noon CST Monday for Coffee-Dale-
Geneva-Henry-Houston.
Wind Chill Advisory from 4 AM to 1 PM CST Monday for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory from 5 AM Monday to 7 AM EST Tuesday for
Apalachee Bay-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM.
Small Craft Advisory from 7 AM to 4 PM EST Tuesday for Coastal
waters From Ochlockonee River to Apalachicola FL out to 20
NM-Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
Gale Warning from 5 AM to 10 PM EST Monday for Coastal waters
From Ochlockonee River to Apalachicola FL out to 20 NM-
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...LAMERS/CAMP
SHORT TERM...CAMP
LONG TERM...MOORE
AVIATION...LAMERS
MARINE...CAMP
FIRE WEATHER...WOOL
HYDROLOGY...MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 4:36 AM EST | Gale Watch | TAE | 11 hr | |
| Jan 5, 5:33 AM EST | Freeze Warning | TAE | Holmes, Jackson, Walton, Washington | 31 hr |
| Jan 5, 5:33 AM EST | Hard Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 10 hr |
| Jan 5, 3:50 PM EST | Hard Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 45 hr |
| Jan 5, 3:50 PM EST | Wind Chill Advisory | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 21 hr |
| Jan 5, 4:02 PM EST | Small Craft Advisory | TAE | 47 hr | |
| Jan 5, 4:54 AM EST | Wind Chill Watch | TAE | Baker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 14 more | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.